zbMATH — the first resource for mathematics

Symmetry conditions in terms of open sets. (English) Zbl 0766.54025
Summary: A quasi-uniform space is Smyth symmetric provided that its quasi- proximity is a proximity. This paper shows that a space is Smyth symmetric if and only if it is small-set symmetric and either open symmetric or semi-symmetric in the sense of J. Deák. Every Smyth symmetric quasi-uniformity is quiet, and in the class of totally bounded quasi-uniform spaces both Smyth symmetry and quietness are equivalent to being a uniformity. In the class of small-set symmetric spaces the concepts of open symmetry, semi-symmetry and Smyth symmetry are equivalent.

54E05 Proximity structures and generalizations
54E15 Uniform structures and generalizations
54G15 Pathological topological spaces
Full Text: DOI
[1] Császár, Á., Extensions of quasi-uniformities, Acta. math. hungar., 37, 121-145, (1981) · Zbl 0431.54012
[2] J. Deák, On the coincidence of some notions of quasi-uniform completeness defined by filter pairs, Studia Sci. Math. Hungar., to appear.
[3] Doitchinov, D., On the completeness of quasi-uniform spaces, C.R. acad. bulgare sci., 41, 7, 5-8, (1988) · Zbl 0776.54020
[4] Doitchinov, D., On the completeness in quasi-metric spaces, Topology appl., 30, 127-148, (1988) · Zbl 0668.54019
[5] Doitchinov, D., A concept of completeness of quasi-uniform spaces, Topology appl., 38, 205-217, (1991) · Zbl 0723.54030
[6] Dowker, C.H., (), 139-141
[7] Fletcher, P.; Hunsaker, W., Uniformly regular quasi-uniformities, Topology appl., 37, 285-291, (1990) · Zbl 0707.54021
[8] P. Fletcher and W. Hunsaker, Completeness using pairs of filters, Topology Appl., to appear. · Zbl 0770.54027
[9] P. Fletcher and W. Hunsaker, A note on totally bounded quasi-uniformities, Monatsh. Math., to appear. · Zbl 0969.54025
[10] P. Fletcher and W. Hunsaker, Entourage uniformities for frames, Preprint. · Zbl 0736.54023
[11] Fletcher, P.; Lindgren, W.F., Quasi-uniform spaces, (1982), Marcel Dekker New York · Zbl 0402.54024
[12] Gillman, L.; Jerison, M., Rings of continuous functions, (1960), Van Nostrand Reinhold Princeton, NJ · Zbl 0093.30001
[13] Hunsaker, W.; Lindgren, W.F., Construction of quasi-uniformities, Math. ann., 188, 39-42, (1970) · Zbl 0187.44602
[14] Hunsaker, W.; Lindgren, W.F., Upper semi-continuous functions and quasi-proximity classes, Bul. inst. politehn. iasi (N.S.) sect. I, 19, 23, 23-30, (1973) · Zbl 0327.54021
[15] R. Kopperman, Compactness and Doitchinov completion, Preprint.
[16] Lindgren, W.F.; Fletcher, P., Equinormal quasi-uniformities and quasi-metrics, Glas. mat. ser. III, 13, 33, 111-125, (1978) · Zbl 0381.54017
[17] M.B. Smyth, Stable local compactification, Department of Computing, Imperial College, Preprint.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.